# SDR 2019FA0000139

- Difficulty date: April 26, 2019
- Submitted: May 3, 2019
- Operation: General aviation
- Aircraft: N8580E
- Make and model: Piper PA-28-161
- Aircraft serial: 2842414
- Aircraft time: 1,054 hours
- Engine: Lyc O320D3G
- Engine time: 1,054 hours
- Propeller: Snsnch 74DM
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4371
- Part serial: 15070182
- Condition: Cracked
- Location: Engine
- Part time: 1,833 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE LEFT MAGNETO WAS BEING REPLACED DUE TO DIFFICULTY STARTING THE ENGINE.  THE TECHNICIAN DISCOVERED A SECTION OF THE MAGNETO MOUNTING FLANGE CRACKED AND SEPARATED AND SEPARATED FROM THE MAGNETO.  THE CRACK EXTENDED THROUGH THE UNUSED IMPULSE COUPLING STOP HOLE AND CONTINUED IN A STRAIGHT LINE PARALLEL TO THE FLAT SIDE OF THE MAGNETO OUTER CASE (FRAME) FOR APPROXIMATELY THREE INCHES SEPARATING THE SECTION OF FLANGE. THE BROKEN SECTION WAS CENTERED ON THE MOUNTING STUD LOCATION.
